MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when an intraocular lens (iol) was injected into the patient's eye, it came out in pieces.Reportedly, the lens tore somehow going through the cartridge, due to a possible issue with the cartridge.Patient contact with the lens was reported.Another lens, same model and diopter, was used.There was no secondary surgical procedure, no incision enlargement, no suture was used and no patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as it was discarded by the customer; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6443324
Report Number2648035-2017-00579
Device Sequence Number13633263
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)200722
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/22/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1